zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On a dual model with a dividend threshold. (English) Zbl 1163.91441
Summary: In insurance mathematics, a compound Poisson model is often used to describe the aggregate claims of the surplus process. In this paper, we consider the dual of the compound Poisson model under a threshold dividend strategy. We derive a set of two integro-differential equations satisfied by the expected total discounted dividends until ruin and show how the equations can be solved by using only one of the two integro-differential equations. The cases where profits follow an exponential or a mixture of exponential distributions are then solved and the discussion for the case of a general profit distribution follows by the use of Laplace transforms. We illustrate how the optimal threshold level that maximizes the expected total discounted dividends until ruin can be obtained, and finally we generalize the results to the case where the surplus process is a more general skip-free downwards Lévy process.

91B30Risk theory, insurance
60H30Applications of stochastic analysis
Full Text: DOI
[1] Albrecher, H.; Badescu, A. L.; Landriault, D.: On the dual risk model with tax payments, Insurance, mathematics and economics 42, 1086-1094 (2008) · Zbl 1141.91481 · doi:10.1016/j.insmatheco.2008.02.001
[2] Asmussen, S.; Nerman, O.; Olsson, M.: Fitting phase-type distribution via the EM algorithm, Scandinavian journal of statistics 30, 365-372 (1996) · Zbl 0898.62104
[3] Avanzi, B.; Gerber, H. U.; Shiu, E. S. W.: Optimal dividends in the dual model, Insurance, mathematics and economics 41, 111-123 (2007) · Zbl 1131.91026 · doi:10.1016/j.insmatheco.2006.10.002
[4] Avanzi, B.; Gerber, H. U.: Optimal dividends in the dual model with diffusion, ASTIN bulletin 38, No. 2, 653-667 (2008) · Zbl 1274.91463
[5] Barndorff-Nielsen, O. E.; Mikosh, T.; Resnick, S. I.: Lévy processes -- theory and applications, (2001) · Zbl 0961.00012
[6] Bayraktar, E.; Egami, M.: Optimizing venture capital investment in a jump diffusion model, Mathematical methods of operations research 67, 21-42 (2008) · Zbl 1151.91049 · doi:10.1007/s00186-007-0181-x
[7] Bühlmann, H.: Mathematical methods in risk theory, (1970) · Zbl 0209.23302
[8] Cai, J.; Gerber, H. U.; Yang, H.: Optimal dividends in an Ornstein--Uhlenbeck type model with credit and debit interest, North American actuarial journal 10, No. 2, 94-108 (2006)
[9] Cramér, H.: Collective risk theory: A survey of the theory from the point of view of the theory of stochastic process, (1955)
[10] Dufresne, D.: Stochastic life annuities, North American actuarial journal 11, No. 1, 136-157 (2007)
[11] Dufresne, F.; Gerber, H. U.; Shiu, E. S. W.: Risk processes with the gamma process, ASTIN bulletin 21, 177-192 (1991)
[12] Finetti, B.de, 1957. Su Un’impostazione Alternativa della Teoria Collettiva del Rischio. In: Transactions of the XVth International Congress of Actuaries 2, pp. 433--443
[13] Furrer, H. J.: Risk processes perturbed by a ${\alpha}$-stable Lévy motion, Scandinavian actuarial journal, 97-114 (1998)
[14] Gerber, H. U.: Games of economic survival with discrete- and continuous-income processes, Operational research 20, No. 1, 37-45 (1972) · Zbl 0236.90079 · doi:10.1287/opre.20.1.37
[15] Gerber, H. U.: An introduction to mathematical risk theory, S.S. huebner foundation monograph series 8 (1979) · Zbl 0431.62066
[16] Gerber, H. U.; Shiu, E. S. W.: On the time value of ruin, North American actuarial journal 2, No. 1, 48-72 (1998) · Zbl 1081.60550
[17] Gerber, H. U.; Shiu, E. S. W.: On optimal dividends: from reflection to refraction, Journal of computational and applied mathematics 186, 4-22 (2006) · Zbl 1089.91023 · doi:10.1016/j.cam.2005.03.062
[18] Gerber, H. U.; Shiu, E. S. W.: On optimal dividend strategies in the compound Poisson model, North American actuarial journal 10, No. 2, 76-93 (2006)
[19] Gerber, H. U.; Smith, N.: Optimal dividends with incomplete information in the dual model, Insurance, mathematics and economics 43, No. 2, 227-233 (2008) · Zbl 1189.91074 · doi:10.1016/j.insmatheco.2008.06.002
[20] Miyasawa, K.: An economic survival game, Journal of the operations research society of Japan 4, No. 3, 95-113 (1962)
[21] Seal, H. L.: Stochastic theory of a risk business, (1969) · Zbl 0196.23501
[22] Takács, L.: Combinatorial methods in the theory of stochastic processes, (1967) · Zbl 0162.21303
[23] Yang, H.; Zhu, J.: Ruin probabilities of a dual Markov-modulated risk model, Communications in statistics -- theory and methods 37, 3298-3307 (2008) · Zbl 1292.91100